Picture of DNA strand

Pioneering chemical biology & medicinal chemistry through Open Access research...

Strathprints makes available scholarly Open Access content by researchers in the Department of Pure & Applied Chemistry, based within the Faculty of Science.

Research here spans a wide range of topics from analytical chemistry to materials science, and from biological chemistry to theoretical chemistry. The specific work in chemical biology and medicinal chemistry, as an example, encompasses pioneering techniques in synthesis, bioinformatics, nucleic acid chemistry, amino acid chemistry, heterocyclic chemistry, biophysical chemistry and NMR spectroscopy.

Explore the Open Access research of the Department of Pure & Applied Chemistry. Or explore all of Strathclyde's Open Access research...

(Non) convergence results for the differential evolution method

Locatelli, Marco and Vasile, Massimiliano (2015) (Non) convergence results for the differential evolution method. Optimization Letters, 9 (3). pp. 413-425. ISSN 1862-4472

[img] PDF (Locatelli - Vasile-Optimization-Letters-2015-Non-convergence-results-differential-evolution-method-Oct-2014)
Final Published Version
Restricted to Registered users only
License: Creative Commons Attribution-NonCommercial-ShareAlike 4.0 logo

Download (203kB) | Request a copy from the Strathclyde author


    In this paper we deal with the convergence properties of the differential evolution (DE) algorithm, a rather popular stochastic method for solving global optimization problems. We are going to show there exist instances for which the basic version of DE has a positive probability not to converge (stagnation might occur), or converges to a single point which is not a local minimizer of the objective function, even when the objective function is convex. Next, some minimal corrections of the basic DE scheme are suggested in order to recover convergence with probability one to a local minimizer at least in the case of strictly convex functions.